Alert archive / Kentucky / Flash Flood Warnings in 2012
Flash Flood Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 2, 2012, 7:50 PM CDT for Daviess County, Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 7:50 PM CDT (00:50 UTC)
- Expired
- Jul 2, 2012, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, KY
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:02 PM CDT | FLASH FLOOD | Owensboro, KY | A LOT OF THE ROADS NEAR TAMARACK ROAD AND LEWIS LANE IN OWENSBORO ARE FLOODED |
| Jul 2, 8:02 PM CDT | HEAVY RAIN 2.33 | Owensboro, KY | THE OWENSBORO AWOS HAD A TOTAL RAINFALL READING FROM 630 PM TO 8 PM OF 2.33 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906
WGUS53 KPAH 030050
FFWPAH
KYC059-030345-
/O.NEW.KPAH.FF.W.0010.120703T0050Z-120703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
750 PM CDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 1045 PM CDT.
* AT 743 PM CDT...EMERGENCY MANAGEMENT OFFICIALS IN OWENSBORO
REPORTED THAT MULTIPLE MANHOLE COVERS WERE COMING OFF DUE TO THE
EXTREME RUNOFF IN THE CITY OF OWENSBORO. SPOTTERS ALSO REPORT THAT
WATER COVERED NUMEROUS ROADS. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT OVER 2 INCHES OF RAIN HAD FALLEN IN THE LAST 2 HOURS.
THE RAIN SHOULD DISSIPATE COMPLETELY IN THE NEXT HOUR...BUT IT MAY
TAKE A FEW HOURS FOR THE HIGH WATER TO SUBSIDE.
* LOCATIONS IN THE WARNED AREA INCLUDE...
OWENSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3764 8708 3767 8723 3782 8721 3783 8715
3779 8713 3779 8708 3784 8705 3785 8701
$$2 follow-up statements
300
WGUS73 KPAH 030218
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT MON JUL 2 2012
KYC059-030345-
/O.CON.KPAH.FF.W.0010.000000T0000Z-120703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS KY-
918 PM CDT MON JUL 2 2012
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
CENTRAL DAVIESS COUNTY IN NORTHWEST KENTUCKY...
AT 908 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT FLOOD
WATERS WERE RECEDING QUICKLY...BUT SOME ISSUES REMAINED. LIGHT RAIN
WILL CONTINUE OVER THE AREA...AND A BRIEF PERIOD OF HEAVIER RAIN
WILL BE POSSIBLE THROUGH 1045 PM CDT. ANY ADDITIONAL HEAVY RAIN
COULD AGGRAVATE REMAINING FLOODING ISSUES IN OWENSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3764 8708 3767 8723 3782 8721 3783 8715
3779 8713 3779 8708 3784 8705 3785 8701
$$690
WGUS73 KPAH 030340
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 PM CDT MON JUL 2 2012
KYC059-030348-
/O.EXP.KPAH.FF.W.0010.000000T0000Z-120703T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAVIESS KY-
1040 PM CDT MON JUL 2 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM CDT FOR CENTRAL
DAVIESS COUNTY IN NORTHWEST KENTUCKY...
AT 1030 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT THE FLOOD
WATERS HAD RECEDED IN OWENSBORO. SOME LIGHT RAIN MAY PERSIST THROUGH
MIDNIGHT...BUT NO FURTHER FLOODING IS EXPECTED.
LAT...LON 3764 8708 3767 8723 3782 8721 3783 8715
3779 8713 3779 8708 3784 8705 3785 8701
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:35 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 2, 6:35 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT MON JUL 2 2012
.UPDATE...
ISSUED AT 629 PM CDT MON JUL 2 2012
UPDATED FOR AVIATION FORECAST DISCUSSION.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT
254 PM CDT MON JUL 2 2012
ISOLATED SHOWERS AND THUNDERSTORMS HAVE FORMED DURING THE HEAT OF
THE DAY...MAINLY IN THE MOST UNSTABLE REGIONS OF FAR SOUTHERN
ILLINOIS AND SE MISSOURI IN CONJUNCTION WITH WEAK MID LEVEL SHORT
WAVE DRIFTING SOUTHEAST TOWARD THE STL AREA. DUE TO THE PRESENCE
OF THIS MID LEVEL SUPPORT...THE STORMS MAY LAST INTO THE EVENING...
WITH THE HIGHEST CHC OF THIS IN SW IN AND THE PENNYRILE REGION OF
WESTERN KY.
THIS MID LEVEL PIECE OF ENERGY WILL BE VERY SLOW TO CLEAR THE
REGION TUESDAY...SO ISOLD TO SCT STORM CHCS WILL CONTINUE. THUS...
THERE MAY BE A BIT OF A REPRIEVE IN TEMPS ON TUESDAY...AS THAT
DAY WILL STAND THE BEST CHANCE OF RECEIVING MORE CLOUDS AND
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. HOWEVER...HEAT
INDEX VALUES MAY BRIEFLY REACH 100 TO 105 EVEN IN THOSE LOCATIONS
BEFORE ANY STORMS FORM.
HEAT INDEX VALUES WILL TOP OUT IN THE 100 TO 105 DEGREE RANGE
WEDNESDAY. IN FACT...HEAT INDEX VALUES MAY END UP CLOSER TO 105 AS
WE HEAD TOWARD THE LATTER HALF OF THE WEEK. DUE TO A SLIGHT
INCREASE IN RELATIVE HUMIDITY...HEAT INDEX VALUES WILL BEGIN TO
RUN 3 TO 6 DEGREES ABOVE THE ACTUAL AIR TEMPERATURES.
.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 254 PM CDT MON JUL 2 2012
THE MED RANGE GFS/ECMWF ENSEMBLE MEANS WERE IN VERY GOOD AGREEMENT
FOR THE DAY 4 THROUGH DAY 7 PERIOD. THE SRN MID LEVEL RIDGE WILL BE
ON THE REBUILD AT THE BEGINNING OF THE EXTENDED PERIOD. HOWEVER...ON
THU...A MID LEVEL VORTICITY MAX ON THE ERN EDGE OF THE RIDGE MAY
INDUCE A SFC TROF IN ERN PARTS OF THE PAH FORECAST AREA AND TAKE
ADVANTAGE OF THE AVAILABLE INSTABILITY IN PLACE. THUS A SLIGHT
CHANCE OF SHOWERS/TSTMS IS IN THE FORECAST FOR THAT AREA. SOME
CONVECTION COULD LINGER INTO THE EVENING FOR WRN KY. UNTIL THE
LATTER HALF OF THE WEEKEND...THE PRESENCE OF THE RIDGE SHOULD
PRECLUDE MEASURABLE PCPN.
LARGE SCALE CHANGES TO THE MID/UPPER PATTERN WILL BEGIN TO OCCUR
OVER THE CONUS. THE FLOW JUST TO THE NORTH OF THE RIDGE IS PROGGED
TO GO NWRLY...EVENTUALLY SWINGING A SFC COLD FRONT THROUGH OUR
REGION. SOME MOISTURE RETURN FROM THE GULF SHOULD HELP TO INCREASE
CHANCES OF SHOWER AND TSTM ACTIVITY FOR SUNDAY AND
MONDAY...ESPECIALLY DURING THE DAY. ACCORDINGLY...TEMPS SHOULD FALL
OFF SOME SUNDAY AND MONDAY FROM THE AMAZINGLY HOT LEVELS OF THE
WEEK. WE WILL HAVE NEED TO KEEP THE EXCESSIVE HEAT WARNING
THROUGH AT LEAST FRIDAY...AS HEAT INDEX VALUES BUILD BACK TOWARD
105 IN THE LATTER HALF OF THE WORK WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1221 PM CDT MON JUL 2 2012
LOOKING AT RADAR TRENDS...APPEARS WE NEED TO KEEP A VCTS GOING IN
KOWB...BUT THE OTHER SITES LOOKS SAFE ATTM...BUT WILL MONITOR.
OTHER THAN HIGH LEVEL CIRRUS (ANVIL)...SHOULD NOT BE MUCH IN THE
WAY OF CLOUDS LATER TONIGHT AND INTO TUESDAY. COULD SEE THE
DEVELOPMENT OF ISOLATED TO SCATTERED STORMS ON TUESDAY
AFTERNOON...MUCH LIKE WE HAVE HAD THE PAST TWO DAYS NOW. AND AS
ALWAYS...FORECASTING EXACT INITATION TIME AND LOCATION IS A
CHALLENGE. THEREFORE...WILL LEAVE IT OUT FOR NOW. WINDS SHOULD BE
MAINLY SOUTHWEST THROUGH THE PERIOD...DROPPING OFF TONIGHT AND
THEN PICKING UP AGAIN DURING THE AFTERNOON HRS. COULD SEE SOME
MINOR MVFR FOG AT KCGI AS WELL TOWARD DAWN.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR ILZ075>078-
080>094.
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR MOZ076-086-087-
100-107>112-114.
IN...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR INZ081-082-
085>088.
KY...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR KYZ001>022.
&&Hazardous weather outlook, Jul 2, 10:48 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1048 AM CDT MON JUL 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1048 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE ENTIRE AREA UNTIL 6 PM CDT. REFER TO THE WARNING PRODUCT FOR MORE DETAILS. AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. NUMEROUS BURN BANS ARE IN PLACE ACROSS THE FOUR STATE AREA. FINALLY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND INTO THE EARLY EVENING AREA WIDE...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER...NORTH OF A MARBLE HILL MISSOURI TO CALHOUN KENTUCKY LINE. ANY THUNDERSTORM THAT DOES MANAGE TO FIRE WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND DIME TO QUARTER SIZED HAIL. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE...ALONG WITH DEADLY LIGHTNING. PLEASE REMEMBER COVERAGE IS EXPECTED TO BE RATHER SPOTTY...HOWEVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ELEVATED RISK FOR WILDFIRES WILL CONTINUE ACROSS THE AREA. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT AREA WIDE ON TUESDAY... THEN OVER THE EASTERN SECTIONS OF THE QUAD STATE REGION ON WEDNESDAY. PRECIPITATION CHANCES WILL BE VERY LOW...AND COVERAGE WILL BE RATHER LIMITED SHOULD ACTIVITY DEVELOP. THUS NO BONAFIDE RELIEF IS EXPECTED WITH RESPECT TO OUR EXISTING EXTREME DROUGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE COMPLETELY RULED OUT TODAY.
In the hours before
Local storm report, Jul 2, 3:16 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 E HARRISBURG 37.74N 88.46W
07/02/2012 E1.00 INCH SALINE IL LAW ENFORCEMENT
THE HAIL WAS ACCOMPANIED BY AT LEAST 70 MPH WINDS.
&&
CWLocal storm report, Jul 2, 3:32 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 2 S BURNT PRAIRIE 38.22N 88.26W
07/02/2012 E0.88 INCH WHITE IL PUBLIC
REPORTED JUST SOUTH OF TOWN ON CO RD 1800 N.
&&
CWLocal storm report, Jul 2, 3:41 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 3 E SPRINGERTON 38.18N 88.30W
07/02/2012 E1.00 INCH WHITE IL TRAINED SPOTTER
&&
CWLocal storm report, Jul 2, 3:44 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
344 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST 3 E HARRISBURG 37.74N 88.49W
07/02/2012 E60 MPH SALINE IL LAW ENFORCEMENT
&&
CWLocal storm report, Jul 2, 4:28 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL BUCKSKIN 38.23N 87.41W
07/02/2012 E1.00 INCH GIBSON IN TRAINED SPOTTER
REPORTED JUST SOUTH OF BUCKSKIN ON HWY 57.
&&
CWLocal storm report, Jul 2, 4:57 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WHEATONVILLE 38.19N 87.46W
07/02/2012 WARRICK IN LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG HIGHWAY 57 AND HIGHWAY 58 IN
EXTREME NORTHWEST PART OF WARRICK COUNTY.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden | 21 min |
Nearby
Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.